Primary Care Companion E-lert

10.28.13

The Primary Care Companion for
CNS Disorders

Register | Current Issue | Information for Authors | About E-Lerts | CNS for Primary Care Publisher's Podcast

Brief Report

Toxic Effects of Psychotropics Related to Possible P450 Enzyme Inhibition by Kava: Report of 2 Cases

Tara Pundiak Toohey, MD; Brett Y. Lu, MD, PhD; and Cherisse Wada, BS

Kava is an herbal remedy that has become popular in Western culture due to its anxiolytic properties; however, very little is known about its safety. Here, review 2 case reports of kava-using patients who presented to the emergency department with severe adverse effects after concurrent use of psychotropic medications. In both cases, kava may have affected the metabolism of the medications, leading to serious side effects.

[Full Text]

For more free peer-reviewed aricles, visit the Companion at psychiatrist.com/pcc. If you are having trouble reading this E-Lert, see psychiatrist.com/elerts/pcc102813/

  f
Like us on Facebook
  t
Follow us on Twitter
Check out NeurologyKnowledge.com
Your one-stop source for information on CNS and neurologic disorders
Get E-Lerts from NeurologyKnowledge.com! Just take a few seconds to update your profile.

You are receiving this update as a benefit of your Psychiatrist.com membership.

To ensure delivery of these messages add psychcom@psychiatrist.com to your address book. If you would not like to receive further E-Lerts, go to www.psychiatrist.com/elerts and click the "Unsubscribe from E-Lerts" link. If you are having trouble unsubscribing, contact the web administrator for assistance.

If you are having trouble with your Psychiatrist.com membership, contact our circulation department. Direct any other questions or comments to the web administrator.

Physicians Postgraduate Press, Inc. | 850 Ridge Lake Boulevard, Suite 300 | Memphis, TN 38120

Please do not reply directly to this e-mail. Neither www.psychiatrist.com nor any of its family of websites will ask you to send us profile information via e-mail.

If you cannot read this, go to http://www.psychiatrist.com/elerts/pcc102813/.

© Copyright 2013, Physicians Postgraduate Press, Inc. All rights reserved.